MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE

ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE
Catalog Number 03P86-25
Medical Device Problem Codes Off-Label Use (1494); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Heart Failure/Congestive Heart Failure (4446)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 20-jul-2021, abbott point of care was contacted by a customer regarding act celite cartridges that yielded discrepant results on an (b)(6) year old female patient with systolic heart failure.The patient was scheduled for a pci- percutaneous coronary intervention.The customer later stated that the patient died of heart failure secondary to dic pulmonary hemorrhage at 13:40.New information was received 20-jul-2021 providing times and testing that was performed.There was no additional patient information available at the time of this report.(b)(6).Patient received cordorone 30 mgs and 19mgs of adrenaline injections between 13:35 and 13:36.Per i-stat system manual (art: 714185-00q), the intended use of the i-stat celite activated clotting time (celite act) test is an in vitro diagnostic test that uses fresh, whole blood, and is useful for monitoring patients receiving heparin for treatment of pulmonary embolism or venous thrombosis, and for monitoring anticoagulation therapy in patients undergoing medical procedures such as catheterization, cardiac surgery, surgery, organ transplant, and dialysis.At this time there is no reason to suspect a malfunction exists.The patient started receiving heparin at 12:36 during the event.On (b)(6) 2021 the customer was advised of the intended use of the i-stat celite cartridges for monitoring patients on heparin.The facility states they feel the i-stat did not cause or contribute to the death however they are also investigating.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay when the patient received angiomax and integrillin, neither of which are included in the intended use for the abbott act celite test.An investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 04-oct-2021.A review of the device history record (dhr) confirmed the cartridge lot passed release specifications.Retained cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Ag (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified.
 
Event or Problem Description
Na.

Brand Name
I-STAT ACT CELITE CARTRIDGE
Common Device Name
ACT CELITE CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key12391588
Report Number2245578-2021-00071
Device Sequence Number5087858
Product Code JBP
UDI-Device Identifier10054749000149
UDI-Public10054749000149
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K992571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2021
Device Catalogue Number03P86-25
Device Lot NumberR21161
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR